Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 623, NWS Norman, OK

November 7, 2011Caddo County, Comanche County, Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 7, 2011, 8:22 PM CST for Caddo County, Comanche County, Kiowa County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2011, 8:22 PM CST (02:22 UTC)
Expired
Nov 7, 2011, 9:15 PM CST
In force
53 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Caddo County, OK, Comanche County, OK, Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 7, 1:11 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS54 KOUN 080222
SVROUN
OKC015-031-075-080315-
/O.NEW.KOUN.SV.W.0623.111108T0222Z-111108T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CST MON NOV 7 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
  NORTHWESTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
  EASTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 915 PM CST

* AT 823 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES EAST OF COOPERTON...MOVING NORTHEAST AT 25
  MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE APACHE...BOONE...CARNEGIE...
  COOPERTON...FORT COBB RESERVOIR...FORT COBB...MEERS...NORTHWESTERN
  LAKE ELLSWORTH AND NORTHWESTERN WICHITA MOUNTAINS WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

&&

LAT...LON 3511 9869 3511 9868 3512 9867 3511 9865
      3513 9864 3512 9863 3515 9862 3526 9844
      3485 9828 3468 9889 3496 9893
TIME...MOT...LOC 0223Z 236DEG 23KT 3488 9874

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 7:50 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 7, 7:50 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST MON NOV 7 2011

.DISCUSSION...
WE ISSUED A FLASH FLOOD WATCH A SHORT TIME AGO...AND ARE NOW ALSO
MAKING SOME ADJUSTMENTS TO RAINFALL AND POP FORECASTS. THE BASIC
IDEA IS THAT WE EXPECT TRAINING ECHOES ALONG A STATIONARY FRONT THIS
EVENING...LEADING TO HEAVY RAINFALL AND THE POSSIBILITY OF FLASH
FLOODING. THE FRONT IS EXPECTED TO SHIFT SLIGHTLY TO THE NORTHWEST
OVERNIGHT AS A SURFACE WAVE MOVES FROM NEAR THE SOUTHWEST CORNER
OF OKLAHOMA NORTHEAST INTO CENTRAL OKLAHOMA. THIS SHOULD SIMILARLY
SHIFT THE HEAVIER RAINFALL NORTHWEST OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 542 PM CST MON NOV 7 2011/

AVIATION...
A STATIONARY FRONT FROM NEAR KPNC TO KCSM WILL DRIFT NW TONIGHT AS
A SURFACE WAVE MOVES NE ALONG THE FRONT. AS THE ASSOCIATED UPPER
WAVE MOVES INTO THE PLAINS TOMORROW MORNING...A DRY SLOT WILL
BRING AN END TO MOST OF THE CONVECTION...FROM SW TO NE ACROSS OK/N
TX. OVERNIGHT...EXPECT WIDESPREAD IFR CONDITIONS...NUMEROUS
SHRA/TSRA...AND NO CLEAR ORGANIZATION OF THESE FEATURES. DUE TO
THE NATURE OF THE FORECAST CONVECTION...SOME TAF SITES WILL
PROBABLY SEE TSRA OFF-AND-ON FOR MOST OF THE NIGHT.

PREV DISCUSSION... /ISSUED 240 PM CST MON NOV 7 2011/

DISCUSSION...
CONTEMPLATED A FLASH FLOOD WATCH, BUT MOST OF THE AFTERNOON/EVENING
RAINS ARE EXPECTED TO BE IN WESTERN OKLAHOMA...OUTSIDE OF THE AREA
THAT RECEIVED HEAVY RAINFALL LAST NIGHT. NO WATCH WILL BE ISSUED
NOW. OTHERWISE, POPS WERE INCREASED TO LIKELY OR HIGHER IN AREAS
EAST OF I-35 FOR TUESDAY SINCE THE UPPER WAVE IS FORECAST TO MOVE
SLOWER THAN PREVIOUSLY FORECAST. WESTERN OKLAHOMA SHOULD CLEAR
EARLY TUESDAY WITH CENTRAL PARTS OF OKLAHOMA SUBJECT TO AN
EXPECTED SQUALL LINE LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  64  37  57 /  90  40  10  10
HOBART OK         54  62  32  58 / 100  20   0   0
WICHITA FALLS TX  59  72  39  59 /  70  30  10  10
GAGE OK           44  49  29  55 /  60  20   0   0
PONCA CITY OK     58  63  35  54 / 100  60  10  10
DURANT OK         62  73  42  59 /  50  70  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM CST TUESDAY FOR OKZ006>008-011-012-
     014>018-021-022-033>035.

TX...NONE.
&&

23/02
Hazardous weather outlook, Nov 7, 11:18 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.

DAMAGING STRAIGHT LINE WINDS AND TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.

DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.

DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.

OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

In the hours before

Local storm report, Nov 7, 6:06 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             HYDRO                   35.55N 98.58W
11/07/2011  E1.00 INCH       CADDO              OK   LAW ENFORCEMENT

&&

CMARTIN
Local storm report, Nov 7, 6:41 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             7 W ALTUS               34.64N 99.46W
11/07/2011  E1.75 INCH       JACKSON            OK   AMATEUR RADIO

&&

CMARTIN
Local storm report, Nov 7, 6:42 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             MARTHA                  34.73N 99.39W
11/07/2011  E1.00 INCH       JACKSON            OK   AMATEUR RADIO

&&

CMARTIN
Local storm report, Nov 7, 6:43 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             MARTHA                  34.73N 99.39W
11/07/2011  E1.75 INCH       JACKSON            OK   AMATEUR RADIO

&&

CMARTIN
Local storm report, Nov 7, 7:08 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             2 N BLAIR               34.81N 99.33W
11/07/2011  E1.75 INCH       JACKSON            OK   AMATEUR RADIO

&&

CMARTIN
Local storm report, Nov 7, 7:20 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST MON NOV 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     ALTUS AIR FORCE BASE    34.66N 99.29W
11/07/2011  M67 MPH          JACKSON            OK   ASOS

            KLTS REPORTED WIND GUST MEASURED AT 58 KNOTS.

&&

CMARTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 6:12 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Kiowa and 1 more63 min
Nov 7, 6:15 PM CSTSevere Thunderstorm WarningOUNGreer, Jackson45 min
Nov 7, 6:30 PM CSTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more3 hr
Nov 7, 6:32 PM CSTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more3 hr
Nov 7, 6:41 PM CSTSevere Thunderstorm WarningOUNHarmon, Jackson49 min
Nov 7, 6:58 PM CSTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa47 min
Nov 7, 7:00 PM CSTFlash Flood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 31 more15 hr
Nov 7, 7:25 PM CSTSevere Thunderstorm WarningOUNComanche, Greer, Jackson, Kiowa, Tillman, Washita50 min
Nov 7, 8:16 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Payne44 min
Nov 7, 8:26 PM CSTSevere Thunderstorm WarningOUNTillman64 min
Nov 7, 8:44 PM CSTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman46 min
Nov 7, 9:13 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady47 min
Nov 7, 9:21 PM CSTSpecial Weather StatementOUNLincoln, Oklahoma, Payne9 min
Nov 7, 9:31 PM CSTSpecial Weather StatementOUNTillman29 min
Nov 7, 10:08 PM CSTSpecial Weather StatementOUNGrady37 min
Nov 7, 10:10 PM CSTFlash Flood WarningOUNCaddo, Canadian, Cleveland, Grady, Lincoln, Logan and 4 more3 hr
Nov 7, 10:47 PM CSTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Oklahoma45 min
Nov 7, 10:59 PM CSTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie61 min
Nov 7, 11:03 PM CSTSpecial Weather StatementOUNStephens42 min
Nov 7, 11:14 PM CSTSpecial Weather StatementOUNJackson31 min
Nov 7, 11:20 PM CSTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole55 min
Nov 7, 11:29 PM CSTSpecial Weather StatementOUNStephens46 min
Nov 7, 11:54 PM CSTSpecial Weather StatementOUNGarvin, McClain36 min
Nov 8, 12:19 AM CSTSpecial Weather StatementOUNOkfuskee26 min
Nov 8, 12:30 AM CSTSpecial Weather StatementOUNJackson30 min
Nov 8, 1:16 AM CSTSpecial Weather StatementOUNStephens14 min
Nov 8, 1:25 AM CSTSpecial Weather StatementOUNJackson35 min
Nov 8, 1:55 AM CSTSpecial Weather StatementOUNGarvin35 min
Nov 8, 5:33 AM CSTSpecial Weather StatementOUNJefferson27 min
Nov 8, 6:29 AM CSTSpecial Weather StatementOUNLove46 min
Nov 8, 7:00 AM CSTSpecial Weather StatementOUNCarter, Johnston, Marshall45 min
Nov 8, 7:38 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston, Marshall, Pontotoc37 min
Nov 8, 7:48 AM CSTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more87 min
Nov 8, 9:19 AM CSTSpecial Weather StatementOUNAtoka, Bryan26 min
Nov 8, 9:35 AM CSTSpecial Weather StatementOUNAtoka10 min
Nov 8, 3:12 PM CSTRiver Flood WarningOUNLogan16 hr
Nov 8, 3:12 PM CSTRiver Flood WarningOUNLogan18 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.